This is my first time posting in the forums, usually I remain behind the shadows reading them to seek my own answer, but in this case I’m in dire need of some advice. I was recently diagnosed with BPD, which we have determined has been apparent since I was quite young. We are yet to discover anything that may have happened during my childhood, or what initiated the disorder, but I definitely experienced a struggled teen to adult-hood and am only starting to find my feet. It’s a vicious cycle though, because as soon as you start to find balance and calm, it allows for emotion to flood through and everything seems to go overboard.
I have manic periods, OCD, terrible anxiety, unfortunate and ferocious mood swings, depersonalization experiences, hallucinatory auditory experiences, I used to lie compulsively, abuse drugs, and steal.
I made a sudden turn in my life 4 years ago, and now have almost finished two incredible degrees at University, have a full-time job, a loving boyfriend and a supportive family.
But I am loosing it. Why is it, that on the outside, you lead the perfect and envious life, but on the inside, you are fading?
A “relaxing” day exhausts me... it leaves me too much time to think, and stress, and observe, and think, and over-think, and worry etc.
I often feel like my brain is going to explode.
I felt extreme reassurance when my psychiatrist diagnosed me, because I finally found closure. I wasn’t the only one out there, and my symptoms were text-book, right there in front of me, simply listed! But since I have been medicated and provided with psychiatric assistance, I feel like my once-ignored problem is now prevalent, and everything I do, think, say, feel – is directly related to my disorder I have now been categorized as.
I have been put on Zoloft 100mg, however this made my heart race and my hands shake, I changed to Luvox 100mg, except this made me so tired that I would fall asleep at my desk. I stopped seeing my psychiatrist for two months, out of anger and lowered my dosage to 50mg myself and this somehow put me on a steady road. He gave me Valium and Temazepam as I struggle to get to sleep – mostly when my partner isn’t with me.
I am still taking the Luvox at 50mg and although this is a low dosage, I feel this keeps me somewhat sane. However it doesn’t suppress my symptoms as much as I would like it to, it just allows me to stay awake!
I have TERRIBLE nightmares, without a doubt, EVERY night. I am ordered to record these to discuss in my sessions, however I am sick of them. They disrupt my sleep, they scare the crap out of me, and they absolutely drench my bed.
I can’t recall experiencing night sweats to this degree before being medicated, but my bed is absolutely soaked every single night. Just last night I woke up approximately 3 times, and at one stage my stomach had a layer of sweat across it. I don’t move at all in my sleep, and it is winter (approx 4 degrees at night – no heater) so I know it’s not my surroundings.
My doctor prescribed me Seroquel for my nightmares and to help me to sleep, this was about a week ago, and I feel like it has made it worse rather than better. I was prescribed the smallest dosage (25mg) and I can’t even get up in the morning. I feel dizzy, unbalanced, and it scares me.
Plus my body is absolutely aching like never before, my joints are so sore I might have to go and get a massage.
DOES ANYONE ELSE experience similar things to what I have described? How do you deal with it?
I see a Chiropractor once a week, my GP, my psychiatrist, and am just about to start seeing a psychologist to discuss more personal BPD symptoms.
PLEASE NOTE: I am 22 and I only weigh about 50kg so anything tips me overboard.
I'm sorry this is so long - I really need someone to talk to and just tell me what they did. Thank you
I know what you mean when you say that you were relieved when you found out that there was a label for whats wrong with you and that you're not the only going through it.
Honestly, if you've been surviving for years and years with the disorder and were never on medications, why start now? In my opinion, that's the equivalent of making it to 18 without smoking and then starting up. Medications are toxic and they mess with the way your body functions, from chemicals down to how you digest your food.
I know you're saying that these medications are making you feel halfway sane but look at the takes in other areas; the nightmares, the sweating, the joints aching and god knows what else.
Again, my opinion but I think, first of all, Doctors shove pills down your throat and ask questions later. One, I think you should readjust how you look at the diagnosis, it's not a disease and it's certainly not going to kill you without meds. This condition will have honestly been the benchmark for many traits that make up who you are as a person (and I bet you're an awesome person), and while I'm in no way saying embrace your destructive side, instead try to appreciate the good aspects its done for you, identify the bad things its done and then try to move on from them with therapy.
Essentially, I'm saying, ditch the meds (and crappy side effects) and maybe try just therapy for a while. It's not the quick fix that meds are, it takes time, however, in the end you'll be a healthier human being for it.
By the way, I meant to say, congratulations on your wonderful life and all the things that you have that others would absolutely envy. You should be very thankful that you've found this out before it had a chance To sabotage all those wonderful things. Now all that's left is embracing it and moving on and I truly wish you the best of luck in that.
We'd like to remind you that you should always consult your own medical provider before stopping or starting any medications. Sometimes, certain medications need to be tapered down rather than suddenly stopping, and your doctor can help assist you with this.
I absolutely agree with the moderator. I certainly didn't mean to suggest that in anyway and anything I post is simply going off My personal experiences, it is definitely not certified advice in any way and, not to mention, Everyone is different and so what works for us best will be individually based. I will be more careful with how I word my opinion in the future.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.